MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ UNI VIO 12IN 2-0 SA SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ UNI VIO 12IN 2-0 SA SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B416
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fever (1858)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 g/m.H6 component code: g07002 device not returned.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? did the patient have an infection? if yes, please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.Please describe any medical intervention performed including medication name and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
 
Event or Problem Description
It was reported that a patient underwent a kidney procedure on an unknown date and a barbed suture was used for suturing the kidney bed after the resection.Post-op, on the 2nd day after the procedure, an increase in temperature to 38 degrees was observed for two days.After antibiotic therapy was prescribed on the 2nd day, the temperature decreased, and even without antibiotic therapy the temperature also decreased after 2 days.A full blood count, biochemical blood test, and coagulogram were done.Apart from fever, no other symptoms were observed.The patient received an infusion of strefundin 500 ml and 4 mg dexamethasone intravenously.The patient's condition is currently stable and satisfactory.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure - not provided.Date and name of index surgical procedure? not provided.The diagnosis and indication for the index surgical procedure? kidney cancer.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)?laparoscopic.On what tissue was the suture used? parenchymal tissue.What was the tissue condition (normal, thin, calcified, fragile, diseased)? normal.Did the patient have an infection? no.If yes, please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).No.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? after the operation, i received infusions of sterofundin 500 ml + 4 mg of dexamethasone intravenously, antibiotic therapy.Were cultures performed? if so, please provide the results.No.Please describe any medical intervention performed including medication name and results; sterofundin 500 ml +4 mg dexamethasone intravenously.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no.Other relevant patient history/concomitant medications? no data.What is the physician¿s opinion as to the etiology of or contributing factors to this event? question from the doctor: can triclosan cause such a reaction? what is the patient's current status? consistently good.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SFXSPI PDS+ UNI VIO 12IN 2-0 SA SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19557601
Report Number2210968-2024-06310
Device Sequence Number20017313
Product Code NEW
UDI-Device Identifier10705031235892
UDI-Public(01)10705031235892(17)241231(10)TABESC
Combination Product (Y/N)Y
Initial Reporter CountryRS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue NumberSXPP1B416
Device Lot NumberTABESC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2024
Supplement Date Received by Manufacturer06/21/2024
08/19/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date06/24/2024
08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown